Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 26, NWS Amarillo, TX

May 27, 2015Randall County, Texas

NWS Amarillo, TX issued this tornado warning at May 27, 2015, 9:51 PM CDT for Randall County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 9:51 PM CDT (02:51 UTC)
Expired
May 27, 2015, 10:15 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Randall County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.9 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WFUS54 KAMA 280251
TORAMA
TXC381-280315-
/O.NEW.KAMA.TO.W.0026.150528T0251Z-150528T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1015 PM CDT

* AT 950 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HAPPY...AND MOVING NORTH AT 15 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN RANDALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3492 10186 3492 10169 3475 10174 3475 10185
TIME...MOT...LOC 0252Z 182DEG 14KT 3480 10181

TORNADO...RADAR INDICATED
HAIL...<1.00IN

$$

BRB
2 follow-up statements
882 
WWUS54 KAMA 280259
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
959 PM CDT WED MAY 27 2015

TXC381-280315-
/O.CON.KAMA.TO.W.0026.000000T0000Z-150528T0315Z/
RANDALL TX-
959 PM CDT WED MAY 27 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL RANDALL
COUNTY UNTIL 1015 PM CDT...

AT 957 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHEAST OF HAPPY...AND MOVING NORTH AT 10 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN RANDALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3479 10177 3479 10185 3492 10186 3492 10175
TIME...MOT...LOC 0259Z 168DEG 10KT 3482 10182

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BRB
734 
WWUS54 KAMA 280312
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1012 PM CDT WED MAY 27 2015

TXC381-280322-
/O.EXP.KAMA.TO.W.0026.000000T0000Z-150528T0315Z/
RANDALL TX-
1012 PM CDT WED MAY 27 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL RANDALL COUNTY WILL EXPIRE
AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING NO LONGER SHOWS SIGNS OF 
PRODUCING A TORNADO. HOWEVER...LARGE HAIL AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM. FLOODING MAY OCCUR. 

LAT...LON 3479 10177 3479 10185 3492 10186 3492 10175
TIME...MOT...LOC 0312Z 168DEG 10KT 3486 10183

$$

BRB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 6:37 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 27, 6:37 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT WED MAY 27 2015

.AVIATION...
00 TAFS...VFR CONDITIONS ARE EXPECTED TONIGHT OUTSIDE OF CONVECTION. SCATTERED
THUNDERSTORMS REMAIN OVER THE PANHANDLES THIS EVENING. INITIAL
CONVECTION WILL START WINDING DOWN WITH SUNSET...BUT SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS
THE PANHANDLES...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE.
SAVED PREVAILING THUNDER FOR KAMA UNTIL CLOSER TO AFTERNOON...BUT
WILL LIKELY BE SHOWERS AND SOME THUNDERSTORMS NEAR ALL THE TERMINALS
EARLY THURSDAY MORNING. HIGH CONFIDENCE ON MVFR TO IFR CONDITIONS
DEVELOPING OVERNIGHT...SLOWLY LIFTING TO VFR BY LATE MORNING. WINDS
WILL REMAIN SOUTHERLY AT 8 TO 15KTS WITH PERIODS OF GUSTS NEAR
THUNDERSTORMS AND OUTFLOW BOUNDARIES.

ELSENHEIMER

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT WED MAY 27 2015/

DISCUSSION...
CONVECTION HAS INITIATED OVER THE NORTHEASTERN TEXAS PANHANDLE.
STORMS WILL DEVELOP QUICKLY AND LIKELY BECOME SEVERE OVER THE FAR
EASTERN PANHANDLES THIS EVENING. VERY IMPRESSIVE SURFACE BASED CAPE VALUES
OF 3000-4500 J/KG ARE PRESENT...AND A MODERATE AMOUNT OF WIND SHEAR...THOUGH
MAINLY OF THE DIRECTIONAL VARIETY. THIS SHOULD BE ENOUGH TO SUPPORT
SEVERE STORMS WITH MAINLY LARGE HAIL AND DAMAGING WIND THE PRIMARY
THREATS...THOUGH A FEW TORNADOES ARE POSSIBLE AS WELL. STORMS WILL BE
SLOW TO MOVE AND HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. FOR
ADDITIONAL DETAILS ON TODAY'S SEVERE POTENTIAL...SEE MESOSCALE UPDATE
IN PREVIOUS AFD.

THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS COMES TONIGHT AS THE
UPPER LEVEL TROUGH OVER BAJA WILL CONTINUE MOVING INLAND...AND
SHORTWAVE IMPULSES WILL CONTINUE TO MOVE AHEAD OF IT IN GENERALLY
WESTERLY FLOW. THIS WILL KEEP CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE PANHANDLES THROUGH SATURDAY. A BIT DIFFICULT
TO PICK OUT THE BETTER CHANCES DURING THIS PERIOD AS THE MAIN FORCING
WILL BE LIKELY TIED TO SHORTWAVE ENERGY THAT HAS YET TO BE RESOLVED
CLEARLY...AND AS SUCH...DID NOT DEVIATE MUCH FROM PREVIOUS FORECAST.
ONE POSSIBILITY ARE THE AFTERNOONS AND EVENINGS OVER THE EASTERN
PANHANDLES AGAIN AS SURFACE CONVERGENCE REMAINS IN PLACE...THOUGH
SOME QUESTION AS TO WHETHER THAT AREA WILL BE IN THE PANHANDLES OR
FURTHER EAST OVER OKLAHOMA. DEWPOINTS IN THE MID-60S ARE EXPECTED TO
REMAIN SIMILAR TO TODAY'S PLACEMENT...AS WELL AS FORECASTED SURFACE
BASED CAPE VALUES UPWARDS OF 2000 J/KG. THIS COULD BE LIMITED THOUGH
BY LEFTOVER CLOUDS FROM ANY CONVECTION THAT FORMS OVERNIGHT TONIGHT.
MOST CLEAR SIGNAL APPEARS TO BE FRIDAY AFTERNOON/EARLY SATURDAY
MORNING AS WHAT IS LEFT OF THE TROUGH MOVES EASTWARD OVER THE
PANHANDLES. ALSO APPEARS A SURFACE FRONT COULD PROVIDE SOME
ADDITIONAL FORCING DURING THIS PERIOD. WIDESPREAD HEAVY RAIN IS
POSSIBLE FROM ANY THUNDERSTORMS WE SEE DURING THE NEXT SEVERAL DAYS.

BY SUNDAY....UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE FOUR
CORNERS REGION WITH DRY NORTHWEST FLOW OVER THE PANHANDLES TO START
THE WEEK. THIS SHOULD KEEP OUR AREA FAIRLY DRY...THOUGH ANY
CONVECTION THAT FORMS UPSTREAM COULD MOVE INTO THE NORTHWESTERN
PORTIONS OF THE PANHANDLES UNDER THIS FLOW REGIME.  THE CENTER OF
THE RIDGE STARTS PUSHING EAST AND BREAKING DOWN SOMEWHAT ON TUESDAY
AS A DEEP UPPER LEVEL TROUGH MOVES INTO THE WEST COAST.

ELSENHEIMER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

18/08
Hazardous weather outlook, May 27, 3:04 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT WED MAY 27 2015

OKZ001>003-TXZ001>020-280815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
304 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS
THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SOME THUNDERSTORMS WILL BECOME
SEVERE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS THE
MAIN THREATS...AND A LOW THREAT FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE LIKELY ON THURSDAY...WITH A FEW SEVERE
THUNDERSTORMS POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY
AND INTO SATURDAY BEFORE A DRIER PATTERN DEVELOPS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.

ELSENHEIMER

In the hours before

Local storm report, May 27, 7:01 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 NNE DARROUZETT        36.51N 100.29W
05/27/2015  M1.75 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1500492

KB
Local storm report, May 27, 7:04 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     2 NNW CANADIAN          35.94N 100.40W
05/27/2015                   HEMPHILL           TX   LAW ENFORCEMENT

            CLOSED HIGHWAY 83 NORTH OF HIGHWAY 60 DUE TO TREES ON
            THE ROAD.

&&

EVENT NUMBER AMA1500493

CLK
Local storm report, May 27, 7:08 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      6 E WAYSIDE             34.79N 101.44W
05/27/2015                   ARMSTRONG          TX   TRAINED SPOTTER

            MUDSLIDES COVERING HIGHWAY 207 NEAR THE SCENIC OVERLOOK
            IN THE CANYON

&&

EVENT NUMBER AMA1500494

CLK
Local storm report, May 27, 9:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      WAYSIDE                 34.79N 101.55W
05/27/2015                   ARMSTRONG          TX   EMERGENCY MNGR

            WATER COVERING FARM TO MARKET 285 AND CURVES IN THE
            ROAD JUST WEST OF WAYSIDE ARE UNDER WATER.

&&

EVENT NUMBER AMA1500495

CLK
Local storm report, May 27, 9:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WAYSIDE                 34.79N 101.55W
05/27/2015  E2.75 INCH       ARMSTRONG          TX   PUBLIC

&&

EVENT NUMBER AMA1500496

CLK
Local storm report, May 27, 9:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      2 N CANADIAN            35.94N 100.38W
05/27/2015                   HEMPHILL           TX   LAW ENFORCEMENT

            HIGHWAY 83 NORTH OF CANADIAN CLOSED DUE TO FLASH
            FLOODING

&&

EVENT NUMBER AMA1500497

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:15 PM CDTSevere Thunderstorm WarningAMAHemphill, Ochiltree, Roberts30 min
May 27, 7:39 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall66 min
May 27, 8:18 PM CDTTornado WarningAMAArmstrong57 min
May 27, 8:29 PM CDTFlash Flood WarningAMAArmstrong3 hr
May 27, 9:14 PM CDTSevere Thunderstorm WarningAMAArmstrong61 min
May 27, 9:58 PM CDTFlash Flood WarningAMAHemphill, Lipscomb6 hr
May 27, 10:08 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley67 min
May 27, 10:11 PM CDTSevere Thunderstorm WarningAMARandall64 min
May 27, 10:29 PM CDTFlash Flood WarningAMAArmstrong, Randall6 hr
May 27, 10:41 PM CDTRiver Flood WarningAMAArmstrong18 hr
May 27, 11:02 PM CDTSevere Thunderstorm WarningAMARandall43 min
May 27, 11:08 PM CDTFlash Flood WarningAMACollingsworth3 hr
May 27, 11:14 PM CDTSevere Thunderstorm WarningAMADonley61 min
May 27, 11:32 PM CDTSevere Thunderstorm WarningAMARandall33 min
May 28, 12:03 AM CDTFlash Flood WarningAMADonley4 hr
May 28, 12:07 AM CDTSpecial Weather StatementAMARandall23 min
May 28, 1:12 AM CDTSpecial Weather StatementAMARandall33 min
May 28, 1:13 AM CDTRiver Flood WarningAMAHemphill19 hr
May 28, 1:45 AM CDTAreal Flood AdvisoryAMACollingsworth4 hr
May 28, 1:52 AM CDTSpecial Weather StatementAMARandall38 min
May 28, 2:02 AM CDTSevere Thunderstorm WarningAMARandall43 min
May 28, 4:04 AM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more17 hr
May 28, 9:27 AM CDTSpecial Weather StatementAMAOchiltree33 min
May 28, 4:10 PM CDTSpecial Weather StatementAMADallam50 min
May 28, 4:26 PM CDTSevere Thunderstorm WarningAMADallam64 min
May 28, 5:15 PM CDTSpecial Weather StatementAMAOldham45 min
May 28, 5:26 PM CDTSevere Thunderstorm WarningAMADallam, Hartley64 min
May 28, 6:32 PM CDTSevere Thunderstorm WarningAMADallam, Hartley58 min
May 28, 6:36 PM CDTSpecial Weather StatementAMASherman39 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.